Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Local character of Kim-independence
HTML articles powered by AMS MathViewer

by Itay Kaplan, Nicholas Ramsey and Saharon Shelah PDF
Proc. Amer. Math. Soc. 147 (2019), 1719-1732 Request permission

Abstract:

We show that $\mathrm {NSOP}_{1}$ theories are exactly the theories in which Kim-independence satisfies a form of local character. In particular, we show that if $T$ is $\mathrm {NSOP}_{1}$, $M\models T$, and $p$ is a complete type over $M$, then the collection of elementary substructures of size $\left |T\right |$ over which $p$ does not Kim-fork is a club of $\left [M\right ]^{\left |T\right |}$ and that this characterizes $\mathrm {NSOP}_{1}$.

We also present a new phenomenon we call dual local-character for Kim-independence in $\mathrm {NSOP}_{1}$ theories.

References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03C45, 03C55, 03C80
  • Retrieve articles in all journals with MSC (2010): 03C45, 03C55, 03C80
Additional Information
  • Itay Kaplan
  • Affiliation: Einstein Institute of Mathematics, Hebrew University of Jerusalem, Edmond J. Safra Campus Givat Ram, 91904 Jerusalem, Israel
  • MR Author ID: 886730
  • Nicholas Ramsey
  • Affiliation: Department of Mathematics, University of California, Berkeley, 970 Evans Hall 3840, Berkeley, California 94720
  • Address at time of publication: Department of Mathematics, University of California, Los Angeles, Math Sciences Building 6363, Los Angeles, California 90095
  • Saharon Shelah
  • Affiliation: Einstein Institute of Mathematics, Hebrew University of Jerusalem, Edmond J. Safra Campus Givat Ram, 91904 Jerusalem, Israel
  • MR Author ID: 160185
  • ORCID: 0000-0003-0462-3152
  • Received by editor(s): July 14, 2017
  • Received by editor(s) in revised form: February 12, 2018, and June 19, 2018
  • Published electronically: January 8, 2019
  • Additional Notes: The first author would like to thank the Israel Science Foundation for partial support of this research (Grant no. 1533/14).
    The third author was partially supported by European Research Council grant 338821, number 1118.
  • Communicated by: Heike Mildenberger
  • © Copyright 2019 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 147 (2019), 1719-1732
  • MSC (2010): Primary 03C45, 03C55, 03C80
  • DOI: https://doi.org/10.1090/proc/14305
  • MathSciNet review: 3910436